PDA

View Full Version : went to a new dr again.......



lornak
07-22-2008, 04:43 PM
now I have to vent a bit. I am sure that this guy is really good at what he does but if I get one more dr that contradicts what the other drs say, you will be reading about me in the news papers :mad:

this latest and greatest dr has now come up with the idea that I am having migraines and that is why I keep falling down and loosing my vision. I could probably go along with this if it was not for the fact that I have NO history (nor does anyone in my family) for this. I have been put on blood press pills....this issue that I have with this is that my BP runs about 110/60. I should be in a coma in about a week or so.

I am not sure how everyone else's insurance plans work or how the dr communicate, but where I go, everyone can see what everyone else did, said, and gave to the patient. am I the only one that is not getting this? :shock:

Part of me is saying "yes, one pill and I will be fixed!" the other part of me is saying "are you outta your mind!"

thanks for listening and any input would be greatly appreciated

cheryl_v
07-22-2008, 05:20 PM
Vent all you want Lonark, its good for the soul. Its annoying, so send me a copy of that paper if they keep it up :lol: .

KathyW1958
07-23-2008, 03:10 AM
Hi Lorna,
I hear where you are comming from. I know before I got diagnosed, I literally got put through the wringer big time. Have you been tested for Lupus? Have you seen a Rheumatologist? I hope that you can get some answers and soon. Hmmm I think some doctors are really bad for our health.

Kathy

lornak
07-23-2008, 05:08 AM
Kathy,

yes I have Lupus and have been dx for about 6 years now. the issue is that new things keep popping up and the dr keep adding things to the list.

Lupus
Seizures
Clotting disorder
now Migraines

I am running out of space for all the pills. part of me is thinking that the pills are what is making me feel so crappy all the time. I need to get back to nature---sort of speak.

laurid8967
07-23-2008, 08:03 AM
Blood pressure pills for a migraine? NEVER heard of it. Besides 110/60 is a GREAT blood pressure. What the hell is he talking about? I shouldnt say that, Im NOT a doctor, but some of the things they come up with.
Why doesnt he think its the lupus (can affect the CNS)? Have you had a brain MRI? Loss of balance/falling, etc are NEUROLOGICAL symptoms...you should have a CT scan or MRI to see if anything is going on. What does your rhematologist say?
Lauri

Oluwa
07-23-2008, 12:51 PM
Lornak...

Having a normal blood pressure and prescribing lowering blood pressure meds can have disastrous effects on your organs...

Migraines can be a result of high blood pressure. Migraine's is when one side of the head is pulsating..are you having any nausea too?

I agree with Lauri's advice..MRI, CAT scan is needed to rule out other possibilities.

Point out the contradictions to your doctors..ask, ask..ask. We have to ride upfront with our health and not take every doctor on their skill, word..and etc. To them we are one of many..to us, we are one..you. So many things that can overlook by accident, or by ignorance...

Ask questions...

Be well..hugs,
Oluwa

mnjodette
07-23-2008, 04:47 PM
Well, actually, I was on Atenolol (a beta blocker, technically) for migraines for many years. And it worked quite well for a long while. Atenolol is often used to help control blood pressure, although not really what most think of as blood pressure medication, I guess. My blood pressure is also normal to low. What med did your doc put you on, Lornak?

Because you've had no history of migraines, you WOULD think the guy would do a test or two before he prescribed something like that. I had a lot of tests before we got to that conclusion.

Jody

lornak
07-23-2008, 04:54 PM
well I hear what everyone is saying and I have to say that I agree. but there is a catch... because I have this "plug" in my heart, I am not aloud to have an MRI. I had a CT scan and it came back normal, but the EEG did not. the other wierd thing is that I have only taken one of these "blood pressure" pills and I have been WIRED all day :shock: Even hubby said to take something to calm down. I thought that they would "lay me out" but instead I am bouncing off the walls. the pill is called verapamil sa 120mg

laurid8967
07-23-2008, 05:44 PM
Im thinking now....migraines (most of them) are caused by increase of blood flow into the blood vessels in the brain. Maybe BP meds lower the pressure , thus there is less blood flow expanding blood vessels...that would make sense.
Im curious now, I have to look it up!! lol
Lauri

lornak
07-23-2008, 06:14 PM
okay... the true meaning on irony.....
I am taking these pills because of loss of vision.
I am taking muscle relaxers for the spasms in my shoulders and back.
mix the two and I can barely see anyway!!! :lol:

GREAT........JUST GREAT!!!!

I am going to bed (if I can find it)

sometimes you just have to laugh :lol:

cheryl_v
07-23-2008, 06:56 PM
Laughter is the best medicine, and a whole heck of a lot cheaper that's for sure :lol: .

Migraines are swollen blood vessels in the brain, reduce the swelling and reduce the pain. It squeezes the blood vessels, making blood flow harder. If your blood pressure's up, too much blood is rtying to be forced thru a very small blood vessels causing pain and problems. I've learned a lot about migraines a few years back, this is what was explained to me. Unfortunately in my family (my mum's side), every female gets migraines. Starting between 15-20yrs old. I'm on atenolol for my bp, also for migraine history. My bp now is 125/78 w/ pulse 45-60.

I hope you feel better tomrrow Lornak, sounds ruff on you.

deeaal
07-23-2008, 10:41 PM
i have been on verpamil Aka calon for over a year. i also have low blood pressure but it realy seems to help with the migrans. i still get headackes but nothing like before.my neralogist is the one who put me on the calan after all mri and ct came back showing nothing. i still experience dizzyness which they blame on migrains. have not driven since october. I was DX with MCTD in october. give the verpamil a chance you body should adjust to it my docter has me take before bed.Hope you have good luck with it like i did

rere7896
08-06-2008, 11:22 AM
Hi there, I actually take verapamil and atenolol for MVP & SVT and it does help with migraines as well. I've been on both of these for years and I don't really have any bad side effects from either of them.
Jen